Louisiana, 2003

Hail in Louisiana, April 20, 2003

April 20, 2003 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 20, 6:45 PM CST, 30 minutes earlier.

Area forecast discussion, Apr 20, 6:45 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 PM CDT SUN APR 20 2003

YET ANOTHER EASTER SEVERE WEATHER OUTBREAK...WHY DOES THAT NOT SURPRISE
ME??? UPDATED ZONES TO TWEAK SKY CONDITIONS IN SEVERAL GROUPS...AND
RAISE POPS FOR THE LFK AND MLU GROUPS.  COLD FRONT TOOK ONLY ABOUT 3
HOURS OR SO TO MOVE THROUGH SHV-BOSSIER CITY...BAD/S LAST OB AT 23Z HAD
VARIABLE WINDS WITH A DEWPOINT 4C HIGHER. LATEST LAPS ANALYSIS
INDICATES PLENTY OF INSTABILITY OUT AHEAD OF THE FRONT...WITH LI/S
STILL IN THE -4-(-6) RANGE...WITH CAPES OF 1200-1600 J/KG. SUPERCELL
OVER RED RIVER PARISH APPEARS ROOTED JUST AHEAD OF THE FRONT ALONG
THETA E AXIS...BUT WITH THE LOSS OF AFTERNOON HEATING...SOME WEAKENING
IS EXPECTED DURING THE NEXT FEW HOURS.  HOWEVER..IN THE
AFTERMATH...NUMEROUS REPORTS OF GOLFBALL TO BASEBALL SIZED HAIL HAVE
BEEN RECEIVED ACROSS TOLEDO BEND COUNTRY AND PORTIONS OF NORTHCENTRAL
LOUISIANA.

UPDATE ALREADY OUT.

15

.SHV...NONE.
Hazardous weather outlook, Apr 20, 11:00 AM CST, 8 hours 15 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN APR 20 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
MAINLY ALONG AND AHEAD OF A WEAK COLD FRONT THAT WILL SLOWLY MOVE
SOUTHEAST THROUGH THE REGION. SOME SHOWER ACTIVITY MAY PERSIST
ACROSS DEEP EAST TEXAS AND PORTIONS OF NORTHCENTRAL LOUISIANA
OVERNIGHT...BEFORE THE FRONT PUSHES SOUTH TO THE COAST MONDAY
MORNING. DUE TO ABUNDANT CLOUD COVER WHICH WILL LIMIT AFTERNOON
HEATING...AND WEAK WINDS THROUGH THE LOWER LEVELS OF THE
ATMOSPHERE...ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE MIDWEST FROM THE
ROCKIES AROUND MIDWEEK...BRINGING WITH IT A CHANCE OF THUNDERSTORMS
WEDNESDAY NIGHT AND EARLY THURSDAY. HOWEVER...SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Apr 20, 2:00 PM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
300 PM CDT SUN APR 20 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0145 PM    HUNTINGTON                TX   .88 INCH HAIL
04/20/03   ANGELINA                       REPORTED BY LAW
                                          ENFORCEMENT
Local storm report, Apr 20, 3:05 PM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
405 PM CDT SUN APR 20 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0155 PM    9 E HUNTINGTON            TX   2.75 INCH HAIL
04/20/03   ANGELINA                       REPORTED BY TV
                                          STATION
Local storm report, Apr 20, 3:15 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
415 PM CDT SUN APR 20 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    CASTOR                    LA   2.75 INCH HAIL
04/20/03   BIENVILLE                      REPORTED BY
                                          GENERAL PUBLIC
Local storm report, Apr 20, 5:30 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
630 PM CDT SUN APR 20 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    7 W HALL SUMMIT           LA   1.75 INCH HAIL
04/20/03   RED RIVER                      GOLFBALL SIZED HAIL FELL
                                          IN THE COMMUNITY OF
                                          CROSSROADS. REPORT FROM LAW
                                          ENFORCEMENT

0535 PM    5 NE CASTOR               LA   1.75 INCH HAIL
04/20/03   BIENVILLE                      REPORT FROM LAW ENFORCEMENT

0555 PM    CHIRENO                   TX   WIND DAMAGE
04/20/03   NACOGDOCHES                    TREES DOWN IN CHIRENO.
                                          REPORT FROM LAW ENFORCEMENT

0610 PM    11 S CENTER               TX   2.00 INCH HAIL
04/20/03   SHELBY                         HAIL FELL ALONG HIGHWAY 96
                                          AND COVERED THE GROUND IN
                                          SOUTHERN SHELBY COUNTY.
                                          REPORT FROM SPOTTER

0600 PM    6 W SAN AUGUSTINE         TX   3.00 INCH HAIL
04/20/03   SAN AUGUSTINE                  HAIL FELL ALONG HIGHWAY 21
                                          IN THE COMMUNITY OF
                                          DENNING. REPORT FROM LAW
                                          ENFORCEMENT

0625 PM    SHELBYVILLE               TX   1.75 INCH HAIL
04/20/03   SHELBY                         REPORT FROM SPOTTER

15
Local storm report, Apr 20, 6:50 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
750 PM CDT SUN APR 20 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    RUSTON                    LA   .75 INCH HAIL
04/20/03   LINCOLN                        REPORT FROM POLICE DEPT

0703 PM    10 SW MANSFIELD           LA   2.75 INCH HAIL
04/20/03   DE SOTO                        BASEBALL SIZED HAIL FELL
                                          ALONG HWY 481 NEAR THE
                                          COMMUNITY OF LULA IN
                                          SOUTHERN DESOTO PARISH.
                                          REPORT FROM LAW ENFORCEMENT

15

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bienville

When
April 20, 7:15 PM CST
Where
Bienville County, 6 mi SW of Lucky
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.183, -93.067

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5349566.